Astronomical Low Tide, Jefferson
- When
- February 28, 12:24 PM CST to 2:18 PM CST
- Where
- Jefferson forecast zone
- Reported by
- C-MAN Station
The tide fell below -1 foot MLLW for a few hours behind a cold front and to a low of -1.11 foot.
A strong offshore flow developed behind a cold front which pushed the tide below -1 foot MLLW for a few hours.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
A strong offshore flow developed behind a cold front which pushed the tide below -1 foot MLLW for a few hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Feb 28, 11:44 AM CST, 40 minutes earlier.
Area Forecast Discussion National Weather Service Lake Charles LA 1144 AM CST Mon Feb 28 2022 .UPDATE... Current forecast is on track for today. Sunny skies should help temperatures get into the 60s later this afternoon. .AVIATION... For 18z TAFs, VFR conditions will continue today and tonight. Will monitor for possible fog again tomorrow morning near KAEX. && .PREV DISCUSSION... /issued 517 AM CST Mon Feb 28 2022/ DISCUSSION... 12Z TAFs AVIATION... Only real concern through the short term will be the ongoing reduced VIS at AEX. Expect VIS to improve through the next couple of hours with sunrise. Otherwise, VFR conditions will prevail areawide today. The Acadiana terminals may see some wind gusts around 15kts through the afternoon, amid otherwise light north winds. 17 PREV DISCUSSION... /issued 334 AM CST Mon Feb 28 2022/ DISCUSSION... SHORT TERM [Today through 12Z Thursday]... Surface map this morning shows high pressure centered across TX, resulting in a light northerly flow across the forecast area. Temperatures are currently in the 30s area-wide, with a light freeze ongoing north of the I-10 corridor. Aloft, troffing is departing to our east while a broad flat ridge is building across the western 2/3rds of the country. High pressure at both the surface and aloft will continue to shift eastward across the forecast area through the next couple of days, resulting in a period of quiet, repetitive weather through the short term period. Today, highs will top out in the low to mid-60s amid sunny skies. Light to moderate north winds will continue to advect drier air into the region at all levels, resulting in very low dewpoints area-wide. This trend will continue as we head into tomorrow, with near picture perfect weather on tap for any Mardi Gras festivities. Afternoon highs will creep up just slightly into the upper 60s to low 70s for tomorrow afternoon, once again amid sunny skies. Slow warming continues as we head into the mid week, with highs expected to warm into the low to mid 70s for Wednesday afternoon. Surface high pressure becomes centered nearly directly overhead late Tuesday into Wednesday, allowing winds to become light and variable. Otherwise, no real day to day changes expected, as high pressure provides very pleasant weather through the mid week. 17 LONG TERM [Thursday through Monday]... As we begin the long term period, a departing weak disturbance will yield a nwrly flow aloft to a more zonal flow, while at the sfc, high pressure will be pushing east of the area, allowing a low-level return flow to develop. Dry and sunny conditions will persist through Thursday, while warming through the lower levels will lead to warmer than normal highs in the mid 70s. As low-level moisture increases, may have to begin watching for fog development Thursday night...otherwise it will also be warmer with lows ranging from the mid 40s nern zones to mid 50s near the coast. Meanwhile, the next storm system moving ashore along the Pacific coastline will push ewd towards the swrn CONUS, leading to a deepening trof over the wrn CONUS and a more swwd mid/upper-level flow. Despite the increasing moisture, forecast soundings indicate weak capping around h8 which should keep any precip development at bay for Friday. Low-level temps are progged to further warm, with highs pushing 80 for a good portion of the forecast area to end the work week, while lows Friday night will generally run in the 55-60 range. Rain chances return to the area for Saturday and then linger for the remainder of the forecast period as a series of disturbances embedded within the swrly flow aloft cross the region and interact with the good moisture through the column. A frontal system will extend across the region north of the forecast area over the weekend...long range models are offering different solutions this morning as to how far south it will get as it somewhat parallels the flow aloft. Blended guidance indicates our warm conditions will persist through the weekend before the front possibly encroaches the forecast area and provides a slight cooldown for portions of the area on Monday. 25 MARINE... Brisk north winds will persist through the morning, as high pressure continue to build into the region. As a result, a SCA remains in affect for the outer coastal waters through 12Z. Winds begin to relax through the morning, and more substantially through the afternoon as high pressure settles overhead and the pressure gradient relaxes. Light north to variable winds will then persist through the midweek, becoming offshore by the later part of the week as high pressure moves off to the east. 17 && .PRELIMINARY POINT TEMPS/POPS... AEX 63 35 68 40 / 0 0 0 0 LCH 64 39 69 43 / 0 0 0 0 LFT 64 38 70 43 / 0 0 0 0 BPT 65 40 71 43 / 0 0 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous Weather Outlook National Weather Service Lake Charles LA 249 AM CST Mon Feb 28 2022 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-010900- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 249 AM CST Mon Feb 28 2022 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-010900- Sabine Lake-Calcasieu Lake- 249 AM CST Mon Feb 28 2022 This Hazardous Weather Outlook is for the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ435-450-452-455-010900- Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- 249 AM CST Mon Feb 28 2022 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ470-472-475-010900- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 249 AM CST Mon Feb 28 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Elevated north winds will continue into Monday morning. An exercise caution headline may be needed. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
1 astronomical low tide. Local standard time, as filed.
The tide fell below -1 foot MLLW for a few hours behind a cold front and to a low of -1.11 foot.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, February 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1010569.